MAUDE Adverse Event Report: JOHNSON & JOHNSON SURGICAL VISION, INC. TECNIS; MONOFOCAL IOLS

JOHNSON & JOHNSON SURGICAL VISION, INC. TECNIS; MONOFOCAL IOLS
Model Number ZA9003
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Code Available (3191)
Date of Event 03/18/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).Attempts have been made to obtain missing information; however, to date, no response has been received.All pertinent information available to johnson & johnson surgical vision, inc.Has been submitted.
 
Event or Problem Description
It was reported that upon insertion of the intraocular lens (iol) into the patient's left eye the haptic was bent.The doctor used the yamane technique to implant the iol.The iol was removed and replaced within the same procedure.There were no complications such as vitrectomy, sutures or incision enlargement and the procedure was completed successfully with a non j&j iol.Reportedly, the patient has recovered.No further information was provided.
 
Additional Manufacturer Narrative
This correction mdr is being submitted to address inaccurate information in section f on the xml version of the previous submission caused by a software glitch in the transmission process.The internal non-conformance numbers for this software issue are (b)(4) and capa (b)(4).
 
Additional Manufacturer Narrative
Corrected data: in the initial medwatch 2648035-2020-00432, we reported b1-adverse event because we considered the yamane technique as surgical intervention.However, the reported event was further reviewed by the johnson and johnson medical experts and they have determined that the yamane technique is not surgical intervention.All pertinent information available to johnson & johnson surgical vision, inc.Has been submitted.
 
Additional Manufacturer Narrative
Additional information: section d10: device available for evaluation: yes section d10: returned to manufacturer on: 6/4/2020 section h3: device returned to manufacturer: device evaluation: the product was returned to the manufacturing site for evaluation.The lens was observed with residues of viscoelastic related to the handling of the unit in a surgical procedure.Also, a haptic damaged was observed.The reported issue was verified but it could not be determined if the condition observed is related to manufacturing process since impacted lens was used in a surgical procedure.Manufacturing records review: the manufacturing records for the product were reviewed.The product was manufactured and released according to specifications.A search revealed that no other complaints were received for this production order.Conclusion: as a result of the investigation there is no indication of a product quality deficiency and the reported issue could not be verified.All pertinent information available to johnson & johnson surgical vision, inc.Has been submitted.

Brand Name
TECNIS
Common Device Name
MONOFOCAL IOLS
Manufacturer (Section D)
JOHNSON & JOHNSON SURGICAL VISION, INC.
1700 e st andrew place
santa ana CA 92705
MDR Report Key10121040
Report Number2648035-2020-00432
Device Sequence Number1762623
Product Code HQL
UDI-Device Identifier05050474528864
UDI-Public(01)05050474528864(17)240524
Combination Product (Y/N)Y
Initial Reporter StateMN
Initial Reporter CountryUS
PMA/510(K) Number
P990080
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional,user faci
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup,Followup
Report Date (Section B) 10/30/2020
Report Date (Section F) 01/01/2005
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date05/24/2024
Device Model NumberZA9003
Device Catalogue NumberZA90030125
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/04/2020
Was the Report Sent to FDA? No
Date Report to Manufacturer01/10/2005
Initial Date Received by Manufacturer 05/13/2020
Supplement Date Received by Manufacturer06/12/2020
06/20/2020
10/25/2020
Initial Report FDA Received Date06/04/2020
Supplement Report FDA Received Date06/15/2020
07/09/2020
10/30/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age88 YR
Date Report Sent to FDA01/01/2005